Alert archive / Ohio / River Flood Warnings in 2013
River Flood Warning 31, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jul 2, 2013, 6:18 PM EDT for Marion County, Ohio. It took effect at Jul 2, 2013, 6:53 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2013, 6:18 PM EDT (22:18 UTC)
- In effect from
- Jul 2, 2013, 6:53 PM EDT
- Expired
- Jul 3, 2013, 3:32 AM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.05 ft at Jul 2, 2013, 10:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
770 WGUS41 KCLE 022218 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 618 PM EDT TUE JUL 2 2013 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-030618- /O.NEW.KCLE.FL.W.0031.130702T2253Z-130703T2200Z/ /LARO1.1.ER.130702T2253Z.130703T0600Z.130703T1600Z.NO/ 618 PM EDT TUE JUL 2 2013 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE SCIOTO RIVER NEAR LARUE * FROM THIS EVENING UNTIL WEDNESDAY EVENING * AT 6:00 PM TUESDAY THE STAGE WAS...10.9 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 11.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND RISE TO NEAR 11.4 FEET BY LATE TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
2 follow-up statements
108 WGUS81 KCLE 030345 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1145 PM EDT TUE JUL 2 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-030915- /O.EXT.KCLE.FL.W.0031.000000T0000Z-130703T0915Z/ /LARO1.1.ER.130702T2322Z.130703T0115Z.130703T0315Z.NO/ 1145 PM EDT TUE JUL 2 2013 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE. * AT 11:00 PM TUESDAY THE STAGE WAS 11.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE TONIGHT. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
916 WGUS81 KCLE 030732 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 332 AM EDT WED JUL 3 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-030802- /O.CAN.KCLE.FL.W.0031.000000T0000Z-130703T0915Z/ /LARO1.1.ER.130702T2322Z.130703T0115Z.130703T0322Z.NO/ 332 AM EDT WED JUL 3 2013 THE FLOOD WARNING IS CANCELLED FOR THE SCIOTO RIVER NEAR LARUE. * AT 3:00 AM WEDNESDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 11:22 PM TUESDAY. * FORECAST...THE RIVER WILL FALL TO 8.2 FEET BY THURSDAY MORNING. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 2, 3:54 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 2, 3:54 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 354 PM EDT TUE JUL 2 2013 .SYNOPSIS... A WARM FRONT EXTENDING SOUTHWEST TO NORTHEAST ACROSS THE AREA WILL LIFT NORTH OF THE AREA TONIGHT. HIGH PRESSURE OVER THE ATLANTIC OCEAN WILL BUILD SLOWLY WEST AND EXTEND A RIDGE OVER THE REGION BY WEDNESDAY NIGHT AND BECOME NEARLY STATIONARY THROUGH FRIDAY MORNING. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FORECAST CONTINUES TO BE TRICKY WITH CONVEYOR BELT OF MOISTURE STREAMING NORTH INTO THE REGION. IT TOOK ALL DAY TO GET EVEN THE SMALLEST OF SHOWERS AND THUNDERSTORMS TO DEVELOP ANY WHERE NEAR THE FORECAST AREA. AS OF NOW...A FEW ISOLATED CELLS CONTINUE TO DEVELOP SOUTH OF THE WARM FRONTAL BOUNDARY. THESE CELLS WILL BE THE TEST SUBJECTS TO DETERMINE WHETHER THEY EVEN SURVIVE AS THEY MOVE FURTHER NORTH OVER THE WARM FRONTAL SURFACE. MY ESTIMATION IS THAT THEY WILL MOVE NORTH AND DIMINISH IN STRENGTH OVER THE NEXT FEW HOURS. AS WE LOSE DAY TIME HEATING LATER THIS EVENING...THE MINIMAL THREAT IN PLACE WILL DIMINISH OVERNIGHT DOWN TO A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS AS WARM FRONT LIFTS NORTH OF THE AREA. SEEING THAT THE FORECAST AREA WILL BE IN THE WARM SECTOR TONIGHT...TEMPERATURES SHOULD BE SIMILAR OR A TAD WARMER THAN THIS MORNING FOR LOWS. CLOUD COVER HELPED TO KEEP TEMPERATURES UP THIS MORNING AS WELL...OTHERWISE WE WOULD HAVE BEEN A BIT COOLER ON THE NORTH SIDE OF THE FRONT. A SLIGHT INCREASE IN THE DEW POINTS WITH THE WARM FRONT WILL ALSO HELP TO MAKE IT FEEL A BIT MUGGY TONIGHT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... THE EVER PRESENT LOW PRESSURE ALOFT WILL REMAIN PRESENT THROUGH THE DURATION OF THIS FORECAST PERIOD. THIS IS THE RESULT OF THE STATIONARY UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES AND ANOTHER STATIONARY HIGH PRESSURE ALOFT OVER THE ATLANTIC. THIS PLACES THE FORECAST AREA IN THE DOLDRUMS OF CLOUDS...UPPER LEVEL SUPPORT AND THE THREAT FOR SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS. I DECIDED TO BACK OFF ON THE POPS ACROSS THE FORECAST PERIOD WEDNESDAY AS NO REAL STRONG PUSH OF UPPER LEVEL SUPPORT IS EVIDENT IN THE COMPUTER MODELS. WE HAVE BEEN STUCK IN THIS PATTERN WHERE ISOLATED AREAS GET DUMPED ON WITH HEAVY RAIN AND OTHER AREAS GET ABSOLUTELY NOTHING. THE CONVEYOR BELT OF WARM MOIST AIR CURRENTLY JUST EAST OF THE FORECAST AREA OVER PENNSYLVANIA WILL GRADUALLY BEGIN TO SHIFT BACK WEST THURSDAY INTO THURSDAY NIGHT. THIS SHOULD INCREASE OUR CHANCES FOR SHOWERS AND THUNDERSTORMS AGAIN DURING THAT TIME...ESPECIALLY IN THE SOUTHEAST PORTION OF THE FORECAST AREA. THE CONVEYOR BELT WILL THEN BE SHUNTED SOUTHEAST AGAIN AS SURFACE HIGH PRESSURE CENTER OVER THE ATLANTIC SHIFTS EAST SLIGHTLY. HOWEVER...THIS WILL BE SHORT LIVED AS HIGH WOBBLES BACK WEST AGAIN AND YOU GUESSED IT...HERE COMES THE CONVEYOR BELT BACK TO THE AREA FOR FRIDAY NIGHT. I MAY BE UNDER DOING THE POPS FOR FRIDAY NIGHT BUT WANTED TO SEE HOW EXTENSIVE AN AREA OF PRECIPITATION WILL ARRIVE FOR THIS PERIOD BEFORE GOING WITH HIGHER POPS ALL AREAS. TEMPERATURES SHOULD REMAIN WARM THROUGH THE PERIOD AS SOUTH TO SOUTHWEST FLOW CONTINUES OVER THE REGION IN THE WARM SECTOR. && .LONG TERM /SATURDAY THROUGH TUESDAY/... NOT MUCH CHANGE IN THE PATTERN INTO EARLY NEXT WEEK. MOST OF THE MODELS BEGIN TO DRIFT THE TROUGH ALOFT BACK TO THE EAST AS THE PATTERN STARTS TO BECOME MORE PROGRESSIVE. NOT SURE IF THIS WILL HAPPEN BUT WE SHOULD REMAIN IN THE DEEP SOUTHERLY FLOW ON THE EAST SIDE OF THE TROUGH THROUGH THE PERIOD. WILL NOT ATTEMPT TO PICK OUT SPECIFIC FEATURES THAT MAY BRING MORE OR LESS ACTIVITY EACH DAY AS THERE IS NOT ENOUGH CONFIDENCE THIS FAR IN ADVANCE. WILL STICK WITH A GENERAL DIURNAL RANGE WITH A HIGHER POP EACH AFTERNOON...THEN LOWERING POP AT NIGHT. HIGH TEMPERATURES LOOK AS IF THEY SHOULD SLOWLY TREND UP...GETTING INTO THE MID 80S WITH LOWS MOSTLY 65-70. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SOME IFR STRATUS STILL LINGERING ALONG THE WEST LAKESHORE OF LAKE ERIE THROUGH THE TOLEDO AREA. EXPECT IT TO LIFT TO MVFR STRATOCUMULUS THIS AFTERNOON. ELSEWHERE THE VFR CUMULUS WILL BUBBLE UP INTO A FEW SHOWERS AND THUNDERSTORMS. PUT A MVFR TEMPO IN THE FORECAST OR MENTIONED VICINITY DURING THE LATE AFTERNOON/EVENING AT MOST TAF SITES. SKIES WILL TRY TO CLEAR TONIGHT OR AT LEAST BECOME PARTLY CLOUDY. THERE WILL BE SOME MVFR FOG LATE TONIGHT AND WEDNESDAY MORNING WITH LOCAL IFR VISIBILITIES. THE FLOW WILL COME AROUND FROM THE SOUTH BY WEDNESDAY MORNING AND SOME MVFR STRATOCUMULUS WILL DEVELOP AGAIN WEDNESDAY MORNING. .OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING FOG THROUGH SUNDAY. THE SHOWERS/STORMS WILL LIKELY BE MOST NUMEROUS THURSDAY INTO FRIDAY. && .MARINE... THE NORTHEAST WINDS ARE SLOWLY DIMINISHING ON LAKE ERIE AS LOW PRESSURE OVER THE OHIO0 VALLEY WEAKENS AND DRIFTS WEST. THE WESTERN BASIN ESPECIALLY NEAR THE ISLANDS AND SANDUSKY WILL REMAIN A LITTLE CHOPPY THIS EVENING BUT THE WINDS WILL BECOME LIGHTER AND BEGIN TO VEER MORE FROM THE EAST AND EVENTUALLY SOUTHEAST AND SOUTH ON WEDNESDAY. LOCALIZED LAKE BREEZES ARE POSSIBLE ON WEDNESDAY BUT IN GENERAL THE LIGHT SOUTH TO SOUTHWEST FLOW WILL PERSIST THROUGH THE REST OF THE WEEK. A SCATTERING OF THUNDERSTORMS IS EXPECTED... ESPECIALLY BY THURSDAY AND ON INTO THE WEEKEND SO MARINERS SHOULD REMAIN ALERT AND CHECK THE FORECAST AND THE RADAR DURING THE HOLIDAY AND HOLIDAY WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...LOMBARDY NEAR TERM...LOMBARDY SHORT TERM...LOMBARDY LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Jul 2, 5:02 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 502 PM EDT TUE JUL 2 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-031000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 502 PM EDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 60 min |
Nearby
River Flood Warnings in Ohio, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.